Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 9, 2004, 12:40 AM CST for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 12:40 AM CST (06:40 UTC)
- Expired
- Dec 9, 2004, 3:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 090642 FFWJAN LAC029-MSC001-090945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1240 AM CST THU DEC 9 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA THIS INCLUDES THE CITY OF VIDALIA ADAMS COUNTY IN SOUTHWEST MISSISSIPPI THIS INCLUDES THE CITY OF NATCHEZ * UNTIL 345 AM CST * AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM SOUTHERN CONCORDIA PARISH MOVING INTO WESTERN ADAMS COUNTY. RAINFALL RATES OF ABOUT 1.5 INCHES PER HOUR ARE EXPECTED TO PRODUCE FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3127 9169 3147 9117 3167 9130 3149 9173 $$ CRAVEN
1 follow-up statement
000 WGUS74 KJAN 090858 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 254 AM CST THU DEC 9 2004 LAC029-MSC001-090945- CONCORDIA LA-ADAMS MS- 254 AM CST THU DEC 9 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CST FOR ADAMS COUNTY...AND CONCORDIA PARISH... AT 252 AM CST...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINS SHOULD CONTINUE FOR THE NEXT HOUR OR SO. AT 140 AM...LOCAL LAW ENFORCEMENT REPORTED SOME ROADS UNDER AS MUCH AS 2 FEET OF WATER IN VIDALIA...CONCORDIA PARISH LA. ADAMS COUNTY EMA DIRECTOR REPORTED MINOR FLOODING OF STREETS AND LOW LYING AREAS. THE NATCHEZ AIRPORT RECORDED 1.04 INCHES OF RAIN BETWEEN 1 AND 2 AM...WITH MOST OF THE RAIN FALLING IN ABOUT 20 MINUTES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3127 9169 3147 9117 3167 9130 3149 9173 $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 10:10 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 8, 10:10 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CST TUE DEC 8 2004 .DISCUSSION... MUCH TO TALK ABOUT THIS EVENING. ROUND ONE OF RAINFALL IS MAKING ITS WAY INTO EAST CENTRAL MISSISSIPPI THIS HOUR. THIS FEATURED A NARROW BAND OF ONE TO TWO INCH RAINFALL FROM EASTERN FRANKLIN COUNTY THROUGH LINCOLN AND SIMPSON EARLIER THIS EVENING. SIMILAR ACCUMULATIONS WILL OCCUR FARTHER NORTHEAST IN SCOTT...NEWTON... NESHOBA AND KEMPER COUNTIES. THIS AREA OF RAIN WILL CONTINUE A NORTHEASTWARD TREK. ROUND TWO IS QUICKLY MOVING NORTHEASTWARD OUT OF SW LA...ENTERING MY EAST CENTRAL LA PARISHES AT THIS TIME. 03Z SFC ANALYSIS HAS TEMPERATURES IN THE UPPER 50S NORTH TO LOWER 60S SOUTH. DEWPOINTS HAVE BEEN SLOWLY RISING AS THE SFC FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION. THE SFC WARM FRONT IS STILL TO MY SOUTH...HOWEVER IT IS KNOCKING ON THE DOOR OF MY SOUTHERN TIER OF ZONES. THE LOWEST DEWPOINTS ARE CONFINED TO MY FAR NORTH...IN THE LOWER 50S...OTHERWISE UPPER 50S TO LOWER 60S DEWPOINTS HAVE BEEN OBSERVED ELSEWHERE. WITH SOUTHERLY FLOW STAKING CLAIM TO THE REGION...TEMPS HAVE LIKELY ALREADY REACHED THEIR LOW POINT. TO BOOT...MID TO UPPER 60S DEWPOINTS ARE POISED TO MOVE INTO THE SOUTHERN HALF OF THE CWA UPON THE PASSAGE OF THE WARM FRONT AFTER MIDNIGHT. AS PREVIOUS DISCUSSION MENTIONED...AND CURRENT PROFILER DATA CONFIRMS...LLJ IS INCREASING IN INTENSITY AND REGION IS POISED TO BECOME POSITIONED IN THE RIGHT ENTRANCE REGION OF THE ULJ. 00Z UPPER AIR ANALYSES AND RUC CONTINUE TO INDICATE EXCELLENT DEEP LAYER SHEAR NEAR 60KTS...WHILE LOW LEVEL SHEAR IS A TOUCH LOW AT 20KTS. AREAS NORTH OF THE AFOREMENTIONED WARM FRONT SHOULD CONTINUE TO EXPERIENCE EXCELLENT ISENTROPIC UPGLIDE AND EXPANDING RAINFALL COVERAGE. WITH SHOWALTER INDEX VALUES WEAKLY NEGATIVE...AND LIS FROM 700MB AROUND -1C TO -2C...ELEVATED THUNDERSTORMS WILL BE LIKELY. ONCE THE WARM FRONT MOVES INTO MY SOUTHERN ZONES DURING THE EARLY MORNING HOURS...AND THE UPPER LEVEL DISTURBANCE SHIFTS EASTWARD OUT OF TEXAS...STORMS ARE EXPECTED TO BECOME MORE SURFACE BASED. SFC AND MU CAPE VALUES WILL INCREASE TO BETWEEN 500 AND 1000J/KG IN THE PRESENCE OF -2 LIS. ISO TO SCT SEVERE STORMS WILL BE POSSIBLE...BEGINNING IN MY SOUTHWEST ZONES AFTER MIDNIGHT AND SPREADING NORTHEASTWARD THEREAFTER. DAMAGING WIND GUSTS ARE THE PRIMARY RISK...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. PREVIOUS PACKAGE HANDLES SENSIBLE WEATHER WELL AND ONLY MINOR TWEAKS ARE NEEDED TO THE GOING FORECAST. TEMPS LOOK LIKE THEY HAVE GONE AS LOW AS THEY WILL GO. WITH DEWPOINTS ON A SLOW STEADY RISE ACROSS THE AREA...HAVE ACCOUNTED FOR STEADY OR SLOWLY RISING TEMPERATURES DURING THE EARLY MORNING HOURS AND WENT AHEAD AN INCREASED LOWS TO AROUND 55 IN MY NORTHERN TIER OF ZONES. MOST OF THE RAINFALL WILL AFFECT THE NORTHWEST 2/3RDS OF THE CWFA DURING THE NEXT FEW HOURS...HOWEVER AM STILL EXPECTING A EASTWARD SHIFT TO THE RAINFALL AFTER 2 OR 3AM. && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY MSZ018-019-025>066-072>074. .LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY LAZ007>009-015-016-023>026. .AR...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ARZ074-075. && GAGAN
Hazardous weather outlook, Dec 8, 1:28 PM CST, 11 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091928- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 128 PM CST WED DEC 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... AN AREA OF LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA. GIVEN SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND WIND SHEAR...SEVERE THUNDERSTORM ACTIVITY IS EXPECTED FROM AROUND MIDNIGHT THROUGH MID DAY THURSDAY. THE MAIN SEVERE CONCERNS WITH THIS SYSTEM WILL BE FOR SEVERE THUNDERSTORM WIND GUSTS AND TORNADOES. A FEW REPORTS OF HAIL CANNOT BE RULED OUT EITHER. AS IT STANDS NOW...THE CONVECTIVE ACTIVITY SHOULD BEGIN ACROSS THE EASTERN PARISHES AND ACROSS THE SOUTHWESTERN COUNTIES OF MISSISSIPPI AROUND MIDNIGHT AND THEN SPREAD NORTH EASTWARD AS A COLD FRONT DEVELOPS OVER LOUISIANA AND MOVES EAST. BY MID DAY THURSDAY...THE SYSTEM SHOULD MOVE OUT OF THE AREA AND INTO ALABAMA. ...FLOODING... IN ADDITION TO THE SEVERE THUNDERSTORM AND TORNADO CONCERNS...FLOODING IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE SATURATED SOIL CONDITIONS AND HIGH RIVER AND STREAM LEVELS WILL ALLOW FOR FLOODING CONDITIONS TO DEVELOP RATHER EASILY UNDER ANY STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT AND THURSDAY MORNING...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Madison, Tensas | 34 min |
| Dec 9, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 40 min |
| Dec 9, 12:49 AM CST | Flash Flood Warning | JAN | Madison, Tensas | 3 hr |
| Dec 8, 9:54 PM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Dec 8, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Dec 9, 2:06 AM CST | Flash Flood Warning | JAN | Franklin | 3 hr |
| Dec 9, 2:22 AM CST | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Dec 9, 2:27 AM CST | Flash Flood Warning | JAN | Rankin | 4 hr |
| Dec 9, 2:44 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 4 hr |
| Dec 9, 3:28 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| Dec 9, 3:40 AM CST | Flash Flood Warning | JAN | Madison | 80 min |
| Dec 9, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 9, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Dec 9, 4:02 AM CST | Tornado Warning | JAN | Smith | 28 min |
| Dec 9, 4:10 AM CST | Flash Flood Warning | JAN | Kemper, Neshoba, Newton | 3 hr |
| Dec 9, 4:25 AM CST | Tornado Warning | JAN | Newton, Scott | 50 min |
| Dec 9, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Dec 9, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Covington | 36 min |
| Dec 9, 4:58 AM CST | Tornado Warning | JAN | Jasper | 47 min |
| Dec 9, 5:05 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Dec 9, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Dec 9, 5:53 AM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Dec 9, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 40 min |
| Dec 9, 6:34 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 26 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.